MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-0070
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
As reported: "a sleeve was inserted using a distal targeting device, but the sleeve did not reach the bone and could not be drilled and measured.The screw was inserted freehand.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, from the available radiographs, and the device was not returned.From the available radiographs, a formal medical opinion was sought: the three screws that were used in the distal fixation holes have a good position and an adequate length.From the x-rays, the reported event of the distal targeting device did not influence the technical outcome of the surgery regarding the placement, position, and length of the three distal screws.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned, the investigation will be reassessed.

Brand Name
TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16831678
Report Number0009610622-2023-00138
Device Sequence Number1855608
Product Code LXH
UDI-Device Identifier07613327368154
UDI-Public07613327368154
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-0070
Device Catalogue Number23510070
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale